Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 9, 2010, 2:34 PM EST for 6 counties in Florida. It took effect at Feb 10, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 2:34 PM EST (19:34 UTC)
- In effect from
- Feb 10, 2010, 11:00 AM EST
- Expired
- Feb 10, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS82 KMLB 091934 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EST TUE FEB 9 2010 .A MUCH COOLER AND MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH THURSDAY BEHIND A STRONG COLD FRONT. FLZ041-044>047-053-054-058-059-141-144-147-102300- /O.UPG.KMLB.FW.A.0011.100210T1700Z-100210T2300Z/ /O.NEW.KMLB.FW.W.0014.100210T1600Z-100210T2300Z/ /O.NEW.KMLB.FW.A.0012.100211T1700Z-100211T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 234 PM EST TUE FEB 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION ON WEDNESDAY AND THURSDAY. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE LIKELY WEDNESDAY AFTERNOON...AND POSSIBLY AGAIN THURSDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL ALSO PRESENT PROBLEMS FOR FIRE SENSITIVE ACTIVITIES ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ064-102300- /O.UPG.KMLB.FW.A.0011.100210T1700Z-100210T2300Z/ /O.NEW.KMLB.FW.W.0014.100210T1600Z-100210T2300Z/ MARTIN- 234 PM EST TUE FEB 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION ON WEDNESDAY AND THURSDAY. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE LIKELY WEDNESDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL ALSO PRESENT PROBLEMS FOR FIRE SENSITIVE ACTIVITIES ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
2 follow-up statements
267 WWUS82 KMLB 100951 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EST WED FEB 10 2010 .A MUCH COOLER AND MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH THURSDAY BEHIND A STRONG COLD FRONT. FLZ064-102300- /O.EXA.KMLB.FW.A.0012.100211T1700Z-100211T2300Z/ /O.CON.KMLB.FW.W.0014.100210T1600Z-100210T2300Z/ MARTIN- 451 AM EST WED FEB 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-044>047-053-054-058-059-141-144-147-102300- /O.CON.KMLB.FW.W.0014.100210T1600Z-100210T2300Z/ /O.CON.KMLB.FW.A.0012.100211T1700Z-100211T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 451 AM EST WED FEB 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
733 WWUS82 KMLB 101946 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EST WED FEB 10 2010 .A MUCH COOLER AND MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH THURSDAY BEHIND A STRONG COLD FRONT. FLZ041-044>047-053-054-058-059-064-141-144-147-111100- /O.UPG.KMLB.FW.A.0012.100211T1700Z-100211T2300Z/ /O.NEW.KMLB.FW.W.0015.100211T1700Z-100211T2300Z/ /O.CON.KMLB.FW.W.0014.000000T0000Z-100210T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 246 PM EST WED FEB 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THURSDAY... A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH THURSDAY. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE LIKELY THROUGH THIS AFTERNOON...AND AGAIN ON THURSDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL INCREASE FIRE SENSITIVITY THIS AFTERNOON...THOUGH NORTHWEST WINDS ARE FORECAST TO BE LIGHTER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 9, 9:23 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Feb 9, 9:23 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
923 AM EST TUE FEB 9 2010
.DISCUSSION...
CURRENT-TONIGHT...A LOW PRESSURE SYSTEM WILL MOVE RAPIDLY ACROSS THE
GULF COAST STATES/SOUTHEAST U.S. TODAY AND EVENTUALLY OFF THE
CAROLINA COAST TONIGHT. A COLD FRONT WILL MOVE OVER THE AREA THIS
EVENING & OVERNIGHT.
SLIGHT DESTABILIZATION OF THE ATMOSPHERE...PER MORNING KXMR
SOUNDING...AND WITH THE SPC PUTTING US IN A GENERAL THUNDERSTORM
CHANCE CATEGORY...HAVE DECIDED TO ADD A SLIGHT CHANCE MENTION FOR
THUNDER THIS AFTERNOON ACROSS BOTH LAND/ATLANTIC FORECAST AREAS. THE
MAIN THREAT FROM ANY CONVECTIVE ACTIVITY THIS AFTERNOON WILL BE IN
THE FORM OF GUSTY WINDS OR AN ISOLATED LIGHTNING STRIKE. FROM
SATELLITE IT APPEARS MOST OF AREA WILL BECOME CONSIDERABLY TO MOSTLY
CLOUDY BY THIS AFTERNOON WITH THE TREASURE COAST SEEING SOME MORNING
SUNSHINE. WILL MAKE MINOR COSMETIC CHANGES TO CURRENT SHORT TERM
GRIDS/ZONES.
PRECIP WL END FROM N TO S TONIGHT AND MENTIONABLE POPS AFT 00Z
REMAIN CONFINED LARGELY TO THE ATLC WATERS AND EXTREME SOUTH.
FRONTAL PSG OVERNIGHT WILL BRING STRONG CAA TOWARD DAYBREAK AND WIND
CHILL READINGS WILL DROP INTO THE MID 30S BY DAYBREAK ESP NORTH OF
ORLANDO. WILL TAKE ANOTHER LOOK AT UPCOMING 12Z MODEL DATA AND MAKE
DECISION ON WHETHER A WIND CHILL ADVISORY IS WARRANTED FOR A PORTION
OF OUR NORTHERN COVERAGE WARNING AREA LATE OVERNIGHT INTO EARLY
THURSDAY MORNING.
&&
.AVIATION...INCREASING SOUTHERLY WINDS WITH BKN FL040 AFTER 14Z.
TEMPO MVFR DUE TO SHRA FM AROUND 17Z TIL 22Z. WITH CLEARING OF PCPN
AND CIGS FROM N-S EARLY THIS EVENING. OCNL GUSTY NW WINDS AFT
MIDNIGHT BEHIND FRONTAL PASSAGE.
&&
.MARINE...TODAY-TONIGHT...SOUTH WINDS ALREADY GUSTING PAST 20 KTS AT
BUOY 41009 THIS MORNING AS PGRAD TIGHTENS AHEAD OF APPROACHING LOW
PRESSURE SYSTEM. SCA BEGINS AT 10AM OVER OUTER LEGS AND NEAR SHORE
WATERS THIS AFTN. SEAS WILL BE SLOWER TO BUILD BUT WILL INCREASE TO
7-8 FT WELL OFFSHORE THIS EVENING. WILL HAVE CAUTIONARY STATEMENTS
NEAR SHORE FOR WINDS AHEAD OF ADVISORY COMING INTO EFFECT THERE.
FRONTAL PASSAGE THIS EVENING & OVERNIGHT WILL VEER WINDS TO W-NW
INCR WINDS TO 25 KTS SUSTAINED AWAY FROM THE COAST WITH OCNL GUSTS
TO GALE FORCE. WILL MONITOR TRENDS AND 12Z AFTN MODEL DATA IN THE
EVENT AN UPGRADE TO A GALE WARNING IS WARRANTED OFFSHORE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
SEDLOCK/KELLYHazardous weather outlook, Feb 9, 8:43 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 843 AM EST TUE FEB 9 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 843 AM EST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE IS A VERY SMALL THREAT OF AN ISOLATED THUNDERSTORM. MARGINAL INSTABILITY IN THE ATMOSPHERE MAY BE OVERCOME BY AFTERNOON HEATING DURING THE APPROACH OF A UPPER DISTURBANCE TO PRODUCE A SHORT LIVED THUNDERSTORM. ...HIGH WIND IMPACT... BREEZY SOUTH WINDS THIS AFTERNOON WITH GUSTS EXCEEDING 20 MPH WILL TOSS LIGHT WEIGHT UNSECURED ITEMS. HUMAN POWERED CRAFT ON LARGE LAKES AND THE OPEN INTRACOASTAL WATERS MAY BECOME UNSTABLE AND OR SWAMPED BY STEEP WAVES. ...MARINE THUNDERSTORM GUST IMPACT... LOCALIZED WIND GUSTS IN THE VICINITY OF SHOWERS AND ISOLATED LIGHTNING STORMS WILL APPROACH 35 MPH OVER THE EAST CENTRAL FLORIDA AREA. SMALL PLEASURE CRAFT MAY ENCOUNTER HAZARDOUS CONDITIONS FOR A BRIEF PERIOD DURING PASSAGE OF HEAVIER SHOWERS. ...WIND AND SEA IMPACT... DETERIORATING WINDS AND SEAS HAS PROMPTED ISSUANCE OF A SMALL CRAFT ADVISORY OVER THE OUTER WATERS LATE THIS MORNING. ALL OF THE ATLANTIC WATERS WILL BE UNDER A SMALL CRAFT ADVISORY AFTER 4 PM THIS AFTERNOON AND INTO WEDNESDAY AS A STRONG UPPER DISTURBANCE AND EVENTUALLY A COLD FRONT PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PASS OVER CENTRAL FLORIDA LATE TONIGHT BRINGING MUCH DRIER AND COLDER AIR TO THE REGION. WIND CHILL READINGS IN THE MID TO UPPER 30S ARE FORECAST BY DAYBREAK WEDNESDAY OVER NORTH CENTRAL FLORIDA. OVERNIGHT LOWS WEDNESDAY NIGHT WILL FALL INTO THE 30S AREA WIDE AND FREEZING TEMPERATURES WILL BE POSSIBLE BY DAYBREAK THURSDAY MORNING OVER NORMALLY COLDER LOCATIONS. FIRE WEATHER CONCERNS WILL INCREASE BOTH WEDNESDAY AND THURSDAY WITH LONG DURATION LOW RELATIVE HUMIDITY VALUES POSSIBLE. WINDS WILL ALSO BE GUSTY OUT OF THE NORTHWEST DURING THE DAY WEDNESDAY. A DEVELOPING LOW PRESSURE AREA IS FORECAST TO APPROACH THE STATE FROM THE GULF OF MEXICO ON FRIDAY. THE LOW IS CURRENTLY FORECAST ON AN UNUSUALLY SOUTH TRACK AND THIS SCENARIO WITH MOVEMENT OVER THE CENTRAL TO SOUTHERN PORTION OF THE PENINSULA COULD BRING GUSTY WINDS PERIODS OF HEAVY RAIN AND PERHAPS THUNDERSTORMS WITH STRONG WIND GUSTS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PENDERGRAST/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:34 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Feb 9, 3:33 PM EST | Gale Warning | MLB | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.